Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 57, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 26, 2013, 4:21 PM EDT for Glades County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2013, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 26, 2013, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Glades County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS52 KMFL 262021
SVRMFL
FLC043-262100-
/O.NEW.KMFL.SV.W.0057.130626T2021Z-130626T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
421 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
* UNTIL 500 PM EDT
* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BRIGHTON SEMINOLE INDIAN...AND MOVING SOUTHEAST AT 5
MPH.
* THE STORM WILL AFFECT...
RURAL NORTHERN GLADES COUNTY
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2719 8094 2719 8093 2700 8104 2698 8106
2706 8127 2713 8125 2713 8117 2721 8117
2722 8116 2722 8103
TIME...MOT...LOC 2022Z 296DEG 4KT 2714 8114
$$
KONARIK2 follow-up statements
028
WWUS52 KMFL 262041
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT WED JUN 26 2013
FLC043-262100-
/O.CON.KMFL.SV.W.0057.000000T0000Z-130626T2100Z/
GLADES FL-
441 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN GLADES COUNTY...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIGHTON SEMINOLE
INDIAN...MOVING SOUTHEAST AT 5 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2719 8094 2719 8093 2700 8104 2698 8106
2706 8127 2713 8125 2713 8117 2721 8117
2722 8116 2722 8103
TIME...MOT...LOC 2041Z 296DEG 4KT 2713 8112
$$
KONARIK935
WWUS52 KMFL 262051
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT WED JUN 26 2013
FLC043-262101-
/O.EXP.KMFL.SV.W.0057.000000T0000Z-130626T2100Z/
GLADES FL-
451 PM EDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 500 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 500 PM EDT.
LAT...LON 2719 8094 2719 8093 2700 8104 2698 8106
2706 8127 2713 8125 2713 8117 2721 8117
2722 8116 2722 8103
TIME...MOT...LOC 2051Z 296DEG 4KT 2713 8111
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT WED JUN 26 2013 .DISCUSSION... A DEVELOPING UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE EASTWARD INTO THE GREAT LAKES REGION TONIGHT INTO THURSDAY. AS THE UPPER LEVEL TROUGH CONTINUES TO DEEPEN AND MOVE SOUTHEASTWARD THURSDAY AND FRIDAY...A WEAK MID TO UPPER LEVEL TROUGH WILL BEGIN TO INFLUENCE THE FLORIDA PENINSULA...INCLUDING SOUTH FLORIDA AND REGIONAL WATERS. A LOW LEVEL TROUGH WILL CONTINUE TO DEEPEN INTO THE SOUTHEAST U.S. ON THURSDAY AND THEN INTO THE NORTHEAST GULF BY FRIDAY. AT THE SURFACE THE SUB-TROPICAL RIDGE WILL SLOWLY RETREAT EASTWARD DURING THIS TIME. THESE SYNOPTIC CONDITIONS WILL CONTINUE TO MAINTAIN DEEPER LAYERED MOISTURE ACROSS THE REGION WITH FORECAST PWAT'S EXPECTED TO REMAIN ABOUT 1.9 INCHES. IN ADDITION THERE IS A WEAK TROPICAL WAVE SOUTH OF CUBA AND ANOTHER JUST EAST OF HISPANIOLA WHICH WILL CONTINUE TO MOVE WESTWARD THROUGH FRIDAY ALTHOUGH THE MAIN WAVE ENERGY WILL LIKELY REMAIN SOUTH OF THE REGION. IN SUMMARY...THE AFOREMENTIONED SYNOPTIC CONDITIONS WILL CONTINUE TO KEEP DEEPER LAYERED MOISTURE ACROSS THE REGION THURSDAY AND FRIDAY WITH DIURNAL CONVECTION EXPECTED WITH THE GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE PENINSULA IN THE AFTERNOON AND EARLY EVENINGS. FOR THE WEEKEND...THE MID TO UPPER LEVEL TROUGH AND ASSOCIATED LOW LEVEL TROUGH WILL CONTINUE TO DEEPEN ACROSS THE EASTERN THIRD OF THE U.S. AND EXTEND INTO THE NORTHERN GULF SATURDAY AND SUNDAY...WITH A SOUTHERLY TO TO SOUTHWESTERLY SURFACE FLOW AND DEEPER LAYERED MOISTURE CONTINUING ACROSS THE REGION WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE WEEKEND. && .MARINE... BY FRIDAY AND INTO THE WEEKEND SOUTHERLY TO SOUTHWESTERLY WINDS MAINLY BELOW 15 KNOTS ARE FORECAST ACROSS THE REGIONAL WATERS WITH GULF AND ATLANTIC SEAS 3 FEET OR BELOW THROUGH THE FORECAST PERIOD. && .FIRE WEATHER... AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS THE PENINSULA THURSDAY AND FRIDAY AFTERNOONS AND EARLY EVENING. OTHERWISE NO OTHER FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 87 77 89 / 20 30 20 50 FORT LAUDERDALE 79 88 78 88 / 20 30 20 40 MIAMI 79 88 78 88 / 20 30 20 40 NAPLES 74 90 75 89 / 20 50 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...13/SI
Hazardous weather outlook, Jun 26, 5:21 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 521 AM EDT WED JUN 26 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 521 AM EDT WED JUN 26 2013 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...SCATTERED THUNDERSTORMS POSSIBLE INLAND AND GULF COAST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES EXTENDING NORTH FROM MIAMI BEACH TO JUPITER INLET. THUNDERSTORMS: SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE INTERIOR AND WEST COAST THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING FOR THE ATLANTIC WATERS. FREQUENT LIGHTNING AND LOCALLY GUSTY WINDS WILL BE THE MAIN IMPACTS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS FOR THE ATLANTIC WATERS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK FOR RIP CURRENTS WILL PERSIST THROUGH AT LEAST WEDNESDAY FOR ATLANTIC BEACHES. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...ESPECIALLY OVER INTERIOR SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 26, 2:08 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT WED JUN 26 2013
FLZ066-070-261900-
HENDRY FL INLAND COLLIER COUNTY FL
208 PM EDT WED JUN 26 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 300 PM EDT
* AT 205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF BIG CORKSCREW ISLAND...AND
MOVING NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
CORKSCREW SWAMP SANCTUARY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2643 8166 2643 8157 2662 8157 2663 8153
2636 8135 2630 8143 2629 8156 2642 8167
TIME...MOT...LOC 1808Z 149DEG 8KT 2643 8154
SISpecial weather statement, Jun 26, 2:32 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT WED JUN 26 2013
FLZ067-261930-
INLAND PALM BEACH COUNTY FL
232 PM EDT WED JUN 26 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 330 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORT
MAYACA TO BELLE GLADE...AND MOVING NORTH AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
BELLE GLADE...
CANAL POINT...
PAHOKEE...
AND SURROUNDING COMMUNITIES.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
LAT...LON 2650 8052 2654 8082 2671 8078 2669 8075
2670 8073 2677 8075 2678 8073 2675 8071
2676 8069 2681 8070 2687 8063 2696 8061
2696 8042
TIME...MOT...LOC 1832Z 189DEG 9KT 2694 8060 2667 8068
SILocal storm report, Jun 26, 2:38 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM COASTAL FLOOD N CANAL POINT 26.86N 80.63W
06/26/2013 PALM BEACH FL TRAINED SPOTTER
A TRAINED SPOTTER IN PALM BEACH COUNTY REPORTED A
WATERSPOUT OVER LAKE OKEECHOBEE JUST NORTH OF CANAL
POINT.
&&
DIEHLSpecial weather statement, Jun 26, 4:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT WED JUN 26 2013
FLZ063-262045-
GLADES FL
407 PM EDT WED JUN 26 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN GLADES
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND UP TO NICKEL SIZED
HAIL...
THE DEVELOPMENT OF FUNNEL CLOUDS...
* UNTIL 445 PM EDT
* AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ARCHBOLD...AND MOVING
NORTHWEST AT 5 MPH.
THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 2710 8101 2693 8122 2703 8131 2704 8127
2712 8127 2713 8127 2713 8117 2721 8117
2722 8106
TIME...MOT...LOC 2008Z 135DEG 3KT 2714 8121
KONARIKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:08 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Jun 26, 2:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 26, 2:32 PM EDT | Special Weather Statement | MFL | Palm Beach | 58 min |
| Jun 26, 4:07 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Jun 26, 4:52 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.